Back in May my left cheek hurt for a few minutes and then swelled up, and stayed swollen for days. I was told by an urgent care doc it was probably a virus, and I did get a bad sore throat & tonsil which were very swollen and red. Also had fatigue, muscle aches, slight fever of 99.0 to 99.6 and earaches. After a month I was still sick, so my regular GP gave me a strep test, blood work and UA, all came back fine.
Things didn't fully resolve until about 6 weeks later when I had antibiotics (amoxicillin) for something else. However, I had been told my cheek wasn't bacterial, because I'd been on antibiotics just 2 days prior to the cheek swelling.
So a couple of weeks ago I finished a round of doxycycline for impetigo when the same cheek swelled up again. After a week I got the same symptoms: sore throat, swollen tonsil, earaches, etc. Just no fever this time, otherwise it's the same.
What could this be? It seems so odd that this would happen after taking antibiotics twice. Is that just coincidence? Has this happened to anyone else?
I ended up getting a new doctor a few months later. He said he thought it was probably a parotid gland issue, possibly because the gland inside the cheek was blocked from sinus drainage that began when antibiotics allowed the stuff in my sinuses to drain. I have not had a sinus infection since I started treatment for sleep apnea, and I haven't had any cheek problems, either, so I think there IS a link between sinus infections and parotid gland issues. Good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.